MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC GUIDELINER,3.5,6F; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC GUIDELINER,3.5,6F; CATHETER, PERCUTANEOUS
Catalog Number 5571
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that: "during a coronary angiogram.Guide liner distal section after the half pipe section broken and appears squashed, pinched and diameter compromised.Guide liner inserted into a 6fr guiding catheter and got stuck and had to be forcefully pulled out to be removed.It came out in 2 parts, due to getting stuck and force used to pull out.The separation was just past the halfpipe.".
 
Additional Manufacturer Narrative
Qn# (b)(4).No return product evaluation could be completed as the device was not returned for investigation.A video was shared by the customer.The blue polymer was pinched proximally.The pushrod and halfpipe were missing.The coil was observed to be exposed.Unit was manufactured in tecate.A device history record (dhr) review was completed for lot 73c2400990.No issues or non-conformities were noted.Case details were reviewed.Customer stated, "guide liner distal section after the half pipe section broken and appears squashed, pinched and diameter compromised.Guide liner inserted into a 6fr guiding catheter and got stuck and had to be forcefully pulled out to be removed." no product was returned to teleflex for evaluation.A video of the issue was shared.The blue polymer was pinched proximally.The pushrod and halfpipe were missing.The coil was observed to be exposed.Additional information was requested.A response was received.Guideliner got stuck within the guide catheter.Catheter broke near the halfpipe.Both pieces were retrieved.Damages are likely due to operation against resistance.Per ifu states the following warning and precaution: exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, damage to the catheter, or vessel damage.A manufacturing record review was completed for lot 73c2400990.No issues or non-conformities were noted.Based on the limited information, the most likely root cause of the issue is operational context and/or user error.The der process will continue to monitor and investigate any similar events.
 
Event or Problem Description

Brand Name
GUIDELINER,3.5,6F
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21065004
Report Number2134812-2025-00001
Device Sequence Number8399094
Product Code DQY
UDI-Device Identifier10841156109127
UDI-Public(01)10841156109127(11)240403(17)260327(10)73C2400990(21)
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K172090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2026
Device Catalogue Number5571
Device Lot Number73C2400990
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age57 YR
Patient SexFemale
Patient Weight85 KG